# SDR CA021108017

- Difficulty date: May 28, 2002
- Submitted: December 2, 2002
- Operation: Air carrier
- Make and model: Bell 214B
- Engine: Lyc T5508D
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: 12GAUGE
- Condition: Chafed
- Location: Circuit Breaker
- Stage of operation: HO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE HOVERING DURING HELI-LOGGING OPERATIONS, PILOT NOTICED SMOKE AND SPARKS ORIGINATING FROM THE LT OVERHEAD CCT BREAKER PANEL. THE PILOT INITIATED AN UNSCHEDULED LANDING AND SHUT DOWN THE A/C WITHOUT FUTHER INCIDENT.  IT WAS LATER DETERMINED THAT A WIRE BUNDLE CLAMP IN THE LT O/H CCT BREAKER PANEL HAD FAILED, ALLOWING THE LANDING LIGHT POWER WIRE TO CHAFE THROUGH ITS INSULATION AND SHORT TO GROUND. SUBSEQUENT HEAT GENERATED BY THE SHORTED WIRE MELTED THE INSULATION AND CAUSED THEM TO SHORT TO GROUND AS WELL. IT APPEARED THE CASCADING EFFECT HAPPENED FASTER THAN THE CCT BREAKERS COULD TRIP OPEN. THE AFFECTED WIRES WERE REPLACED AND NEW CLAMPS WERE INSTALLED PAYING PARTICULAR ATTENTION TO BUNDLE ROUTING.
